Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 84, NWS Tulsa, OK

April 11, 1994Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 1994, 9:08 AM CDT for Delaware County, Oklahoma. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Apr 11, 1994, 9:08 AM CDT (14:08 UTC)
Expired
Apr 11, 1994, 10:15 AM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Delaware County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 2.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 575 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
575 m²/s²
0-3 km storm-relative helicity
872 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 111409
SVRTUL
OKC041-111515-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
908 AM CDT MON APR 11 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...DELAWARE COUNTY
 
AT 905 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM JUST SOUTHWEST OF LAKE EUCHA. MOVEMENT WAS NORTHEAST AT
40 MPH. THE TOWN OF JAY IS IN THE PATH OF THIS STORM.
 
 
HAIL TO THE SIZE OF NICKELS CAN BE EXPECTED IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER
CROSSINGS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:01 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Apr 11, 4:01 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT MON APR 11 1994

LINE OF RW/TRW CONTS TO MOVE OVR NW CRNR OF FA. 88D ESTIMATES HAVE
PUT STM TOT PRECIP >3 IN (SOME PLACES >>3 IN). WL CONT FFA FOR
THOSE ZONES INTO TDY BUT WL LET REST OF WATCH EXPIRE. DAY SHIFT WL
HAVE BENEFIT OF NEW FFG AND 12Z SNDGS TO DETERMINE IF THIS NEEDS
EXPANDED.

FNT HAS BEEN PRETTY MUCH STNTRY SINCE AT LEAST MIDNGT RUNNING FROM
JUST N OF TAHLEQUAH TO NR EUFAULA. ALL THREE MDLS ARE FCSTG THIS
FNT TO MOVE NWD THIS MRNG. DESPITE THIS AGREEMENT I HAVE MY DOUBTS.
I'D HAVE MORE CONFIDENCE IN MDLS IF THE FNT WLD ACTUALLY START MVG
N. BUT W/OVRRNG PRECIP TO THE N OF THE FNT IT MAY NOT GO ANYWHERE
TDY. NEVERTHELESS WL PUT FAITH IN SFC LO DVLPG ALNG BNDRY AND HOPE
THAT IT WL PUSH THE FNT N...BUT NOT AS FAR N AS TUL.

W/UPPER LO FINALLY ON THE MV END OF PRECIP EVENT FINALLY LOOKS IN
SIGHT. ALL MDLS ARE FAIRLY CLOSE W/THE AVN BEING THE FASTEST.
STAYED CLOSE TO NGM/ETAX SOLN WHICH SEEMED TO BE WHAT OUR LEAD
FCSTR-TO-BE USED IN NMC MANUAL PROGS.

PRELIM NMBRS
TUL 59/45/53 952    MLC 72/48/55 851
BVO 52/42/51 +52    IDB 74/54/61 651

07

.TUL...FLASH FLOOD WATCH TDY Z(NS 54>56/59.

In the hours before

Special weather statement, Apr 11, 7:08 AM CDT, 2 hours before
OKZ054>076-111315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 AM CDT MON APR 11 1994

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF EASTERN OKLAHOMA
UNTIL 1 PM...
....FLASH FLOOD WATCH FOR OSAGE PAWNEE WASHINGTON AND
NOWATA COUNTIES TODAY...

AT 700 AM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A BAND OF
SHOWERS AND THUNDERSTORMS EXTENDING ALONG A LINE FROM MIAMI TO CLAREMORE
TO SAPULPA TO SEMINOLE. PERIODS OF HEAVY RAIN WERE ASSOCIATED WITH THE
STRONGER STORMS. THIS WAS RESULTING IN SOME LOCALIZED MINOR STREET
FLOODING. THUNDERSTORMS WITHIN THIS LINE WERE MOVING NORTHEAST AT
40 MPH.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE DAY ACROSS
EASTERN OKLAHOMA. WITH BOTH A SEVERE THUNDERSTORM WATCH AND FLASH FLOOD
WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA....PERSONS ARE URGED TO
STAY ALERT TO DEVELOPING WEATHER CONDITIONS.
Special weather statement, Apr 11, 7:37 AM CDT, 1 hour 31 minutes before
OKZ056>067-111345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
736 AM CDT MON APR 11 1994

...STRONG THUNDERSTORMS OVER PARTS OF NORTHEAST OKLAHOMA...

AT 735 AM...RADAR IN TULSA INDICATED STRONG THUNDERSTORMS ACROSS PARTS
OF NORTHEAST OKLAHOMA. THE STRONGEST STORM WAS MOVING INTO NORTHWEST
OKMULGEE COUNTY FROM EASTERN CREEK COUNTY. THIS STORM 3 MILES SOUTHEAST
OF SLICK AT 735 AM...AND WILL MOVE NORTHEAST ACROSS NORTHERN OKMULGEE
AND SOUTHERN TULSA COUNTIES BY 8AM. PERSONS IN BEGGS...MOUNDS...GLENPOOL
AND BIXBY CAN EXPECT GUSTY WINDS TO 50 MPH AND PEA SIZE HAIL BETWEEN 735
AND 800 AM.

OTHER STRONG THUNDERSTORMS...WITH VERY HEAVY RAIN AND GUSTY WINDS WERE
OVER NORTHERN TULSA COUNTY NEAR THE DOWNTOWN AREA AND ACROSS CRAIG AND
OTTAWA COUNTIES BETWEEN VINITA AND FAIRLAND.

MOVEMENT OF ALL THUNDERSTORM ACTIVITY WAS NORTHEAST AT 45 MILES AN HOUR.

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A LARGE PART OZF
EASTERN OKLAHOMA UNTIL 1 PM...
Special weather statement, Apr 11, 8:17 AM CDT, 51 minutes before
OKZ061-062-067-111415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 AM CDT MON APR 11 1994

AT 815 AM...WEATHER SERVICE RADAR INDICATED A LINE OF STRONG STORMS
EXTENDING FROM INOLA TO 5 MILES WEST OF WAGONER.
HEAVY RAIN...PEA SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
WITH THESE STORMS. THE LINE OF STORMS WAS MOVING NORTHEAST AT 40 MPH.

REMEMBER A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 1
PM. STAY ALERT TO CHANGING WEATHER CONDITIONS AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Apr 11, 8:51 AM CDT, 17 minutes before
OKZ062-063-068-111500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT MON APR 11 1994

AT 850 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG
THUNDERSTROMS EXTENDING FROM 3 MILES WEST OF SALINA TO LOCUST GROVE TO 1
MILE WEST OF PEGGS. HEAVY RAIN...WINDS TO 45 MPH...AND PEA SIZED HAIL
CAN BE EXPECTED AS THIS LINE OF STORMS PASSES. THE LINE WAS MOVING
NORTHEAST AT 40 MPH. SALINA...SPAVINAW...PEGGS...AND JAY ARE IN THE PATH
OF THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR THIS AREA.
BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LISTEN TO THIS STATION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER
SERVICE.
Special weather statement, Apr 11, 8:52 AM CDT, 16 minutes before
OKZ062-063-068-111500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT MON APR 11 1994

AT 850 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG
THUNDERSTROMS EXTENDING FROM 3 MILES WEST OF SALINA TO LOCUST GROVE TO 1
MILE WEST OF PEGGS. HEAVY RAIN...WINDS TO 45 MPH...AND PEA SIZED HAIL
CAN BE EXPECTED AS THIS LINE OF STORMS PASSES. THE LINE WAS MOVING
NORTHEAST AT 40 MPH. SALINA...SPAVINAW...PEGGS...AND JAY ARE IN THE PATH
OF THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR THIS AREA.
BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LISTEN TO THIS STATION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:44 PM CDTSevere Thunderstorm WarningTSAOsage31 min
Apr 10, 7:55 PM CDTSevere Thunderstorm WarningTSAWashington50 min
Apr 10, 8:18 PM CDTSevere Thunderstorm WarningTSANowata42 min
Apr 10, 9:17 PM CDTSevere Thunderstorm WarningTSANowata43 min
Apr 10, 10:40 PM CDTSevere Thunderstorm WarningTSAOsage50 min
Apr 11, 12:21 AM CDTSevere Thunderstorm WarningTSANowata39 min
Apr 11, 12:55 AM CDTSevere Thunderstorm WarningTSAOsage65 min
Apr 11, 3:04 AM CDTFlash Flood WarningTSAOsage, Washington5 hr
Apr 11, 10:48 AM CDTSevere Thunderstorm WarningTSAOkmulgee40 min
Apr 11, 11:57 AM CDTSevere Thunderstorm WarningTSADelaware33 min
Apr 11, 2:09 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers51 min
Apr 11, 2:47 PM CDTFlash Flood WarningTSACraig, Nowata, Rogers4 hr
Apr 11, 2:47 PM CDTFlash Flood WarningTSAOsage, Tulsa4 hr
Apr 11, 3:28 PM CDTSevere Thunderstorm WarningTSANowata12 min
Apr 11, 4:11 PM CDTSevere Thunderstorm WarningTSACherokee49 min
Apr 11, 4:30 PM CDTSevere Thunderstorm WarningTSALeFlore60 min
Apr 11, 4:39 PM CDTSevere Thunderstorm WarningTSALatimer36 min
Apr 11, 4:56 PM CDTSevere Thunderstorm WarningTSASequoyah34 min
Apr 11, 5:22 PM CDTSevere Thunderstorm WarningTSAAdair38 min
Apr 11, 5:28 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.